Texas, 2013Drought in Texas, October 1 to 31, 2013
October 1 to 31, 2013 · NWS OUN · 8 events in 8 counties and zones
Rainfall was generally near to below normal during October. This led to a slight worsening of drought conditions, particularly over far western portions of north Texas.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Rainfall was generally near to below normal during October. This led to a slight worsening of drought conditions, particularly over far western portions of north Texas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Sep 30, 10:42 PM CST, 1 hour 18 minutes earlier.
Area forecast discussion, Sep 30, 10:42 PM CST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1142 PM CDT MON SEP 30 2013
.AVIATION...
06Z TAFS... VFR CONDITIONS THROUGHOUT THE TAF PERIOD.
&&
.PREV DISCUSSION... /ISSUED 839 PM CDT MON SEP 30 2013/
UPDATE...
LATEST HRRR STILL INDICATING POTENTIAL FOR PATCHY FOG LATE TONIGHT
ACROSS AREAS FROM NEAR THE ARBUCKLES EAST ACROSS SOUTHEAST
OKLAHOMA. HAVE EXPANDED FOG WORDING A BIT FURTHER WEST...
OTHERWISE FORECAST UNCHANGED.
PREV DISCUSSION... /ISSUED 609 PM CDT MON SEP 30 2013/
AVIATION...
0Z TAFS... VFR CONDITIONS THROUGHOUT THE TAF PERIOD.
PREV DISCUSSION... /ISSUED 344 PM CDT MON SEP 30 2013/
DISCUSSION...
RATHER DRY AIR REMAINS OVER THE FA THIS AFTERNOON...BUT MORE
HUMIDITY AIR IS LOCATED ACROSS FAR SOUTHEAST OKLAHOMA AND
NORTHEAST TEXAS/GULF COAST. SOME OF THIS AIR WILL BEGIN TO LIFT
SLOWLY TO THE NORTH AND WEST TONIGHT INTO TUESDAY WHICH MAY RESULT
IN SOME FOG ACROSS OUR FAR SOUTHEAST COUNTIES AND MORE CLOUDS
TUESDAY AFTERNOON.
BETTER MOISTURE RETURN WILL OCCUR WEDNESDAY...AS MID TO UPPER 60
DEWPOINTS RETURN TO AT LEAST THE EASTERN 1/2 TO 2/3RDS OF
OKLAHOMA. THIS SHOULD RESULT IN SOME LOW CLOUD DEVELOPMENT WITH
WITH AN OPPORTUNITY FOR A FEW SHOWERS IN SOUTHEAST OKLAHOMA.
A RATHER STRONG SYSTEM WILL MOVE ACROSS THE PACIFIC NORTHWEST
AROUND MID-WEEK AND THEN ACROSS THE ROCKIES BY THURSDAY/FRIDAY.
SURFACE LOW PRESSURE WILL DEEPEN OVER EASTERN COLORADO ON THURSDAY
WHICH WILL BRING RATHER WINDY CONDITIONS TO THE SOUTHERN PLAINS.
BY MID TO LATE FRIDAY...A COLD FRONT IS EXPECTED TO ENTER FAR
NORTHWEST OKLAHOMA. THE EC HAS ADJUSTED TO A SLOWER FRONTAL
TIMING AND IS FAIRLY SIMILAR WITH THE GFS. WITH A DECENT AIR MASS
IN PLACE...SCATTERED SHOWERS AND STORMS SHOULD DEVELOP ALONG THE
FRONT FRIDAY AFTERNOON INTO FRIDAY EVENING/SATURDAY MORNING. THE
BEST CHANCE APPEARS TO BE ACROSS SOUTH CENTRAL AND SOUTHEAST
OKLAHOMA.
A MUCH COOLER AND DRIER AIR MASS WILL OVERSPREAD THE REGION
FOR THE WEEKEND WITH RATHER CHILLY OVERNIGHT LOWS
SAT/SUN/MON MORNINGS.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 59 87 65 84 / 0 0 0 10
HOBART OK 57 90 63 86 / 0 0 0 10
WICHITA FALLS TX 60 91 64 88 / 0 0 0 10
GAGE OK 53 85 60 84 / 0 0 0 10
PONCA CITY OK 57 86 64 84 / 0 0 0 10
DURANT OK 60 88 67 84 / 0 0 10 20
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
30/25/25
Hazardous weather outlook, Sep 30, 10:26 AM CST, 13 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1126 AM CDT MON SEP 30 2013
OKZ004>048-050>052-TXZ083>090-011000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1126 AM CDT MON SEP 30 2013
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON THROUGH TONIGHT...
.THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.
DISCUSSION...
A STABLE...AND FAIRLY DRY...AIRMASS WILL PREVENT THUNDERSTORMS
FROM DEVELOPING THROUGH TONIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY OCT 1.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...0 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL INCREASE FRIDAY AS A COLD FRONT AND
UPPER LEVEL DISTURBANCE APPROACH THE SOUTHERN PLAINS.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
TUESDAY.Drought, Archer
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Archer forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.615, -98.688 (the zone’s center; the record gives no point)
D1 (moderate) drought was present at the beginning of the month, but had worsened slightly to D2 (severe) by the end of the month.
Drought, Baylor
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Baylor forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.617, -99.213 (the zone’s center; the record gives no point)
D2 (severe) drought continued with persistent dry conditions.
Drought, Clay
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Clay forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.786, -98.208 (the zone’s center; the record gives no point)
D1 (moderate) drought continued with persistent dry conditions.
Drought, Foard
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Foard forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.975, -99.778 (the zone’s center; the record gives no point)
D2 (severe) drought was present at the beginning of the month, but had worsened slightly to D3 (extreme) by the end of the month.
Drought, Hardeman
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Hardeman forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.290, -99.746 (the zone’s center; the record gives no point)
D2 (severe) drought was present at the beginning of the month, but had worsened slightly to D3 (extreme) by the end of the month.
Drought, Knox
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Knox forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.606, -99.741 (the zone’s center; the record gives no point)
D2 (severe) drought continued with persistent dry conditions.
Drought, Wichita
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Wichita forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.988, -98.704 (the zone’s center; the record gives no point)
D3 (extreme) drought continued with persistent dry conditions.
Drought, Wilbarger
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Wilbarger forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.081, -99.241 (the zone’s center; the record gives no point)
D3 (extreme) drought continued with persistent dry conditions.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Kansas, October 1 to 31, 2013$30 million · 2 events
- Drought in Texas, October 1 to 31, 2013$20 million · 7 events
- Drought in Oklahoma, October 1 to 31, 2013$8.0 million · 3 events
- Flooding in Nebraska, October 1 to 2, 2013$50,000 · 4 events
- Drought in Texas, October 1 to 31, 2013$30,000 · 12 events
- Drought in Oklahoma, October 1 to 31, 201331 events
- Drought in New Mexico, October 1 to 31, 201330 events
- Drought in Texas, October 1 to 31, 201322 events
- Drought in Nebraska, October 1 to 31, 201322 events
- Drought in Missouri, October 1 to 31, 201318 events
- Drought in Iowa, October 1 to 31, 201316 events
- Drought in Kansas, October 1 to 31, 201313 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 476281, 476282, 476283, 476284, 476285, 476286, 476287, 476288.